MAUDE Adverse Event Report: ARTHROCARE CORPORATION COBLATION HALO WAND; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION COBLATION HALO WAND; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 72290134
Medical Device Problem Codes Peeled/Delaminated (1454); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 07/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that after an adenoidectomy procedure, the patient lip was burnt on the corner where the coblation halo wand has been laying on the lip.The wand was inspected, it appears as the casing have been compromised and the metal underneath seems to have blanched the patient¿s lip.The burn on the lip was white and 1st degree, vaseline was applied on the burn.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference case: (b)(4).H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that based on the limited information provided the clinical root cause of the reported events could not be determined and we are currently unable to rule out a user technique vs procedural variance as a contributing factor to the reported event, which does not represent a device malfunction.The device ifu does warn, ¿do not use the product if it is damaged or if the product is not fully functioning¿.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for further assessment.
 
Additional Manufacturer Narrative
H6 codes updated.Results of investigation: the reported device was received for evaluation.A visual inspection observed the returned instrument shows no manufacturing abnormalities.The saline line has been cut from the end of the device, but most of the line remains.The shaft sleeve has been damaged from an external object, exposing internal shaft metals halfway up the shaft.Product was out of the original packaging.No packaging returned.A functional evaluation revealed plugging in the wand causes a wand end of life error.Using a bypass box, the wand had no issues producing plasma or activating coag.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that based on the limited information provided the clinical root cause of the reported events could not be determined and we are currently unable to rule out a user technique vs procedural variance as a contributing factor to the reported event, which does not represent a device malfunction.The device instructions for use does warn, ¿do not use the product if it is damaged or if the product is not fully functioning¿.The root cause has been associated with component failure.Factors that could have contributed to the reported event include damaged insulation from contact with another surface (i.E.Metal mouth gag).Based on this investigation, the need for corrective action is not indicated.

Brand Name
COBLATION HALO WAND
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19951474
Report Number3006524618-2024-00315
Device Sequence Number8802134
Product Code GEI
UDI-Device Identifier00885556699928
UDI-Public00885556699928
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K192027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290134
Device Lot Number2152908
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer09/18/2024
12/23/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date09/20/2024
12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown